Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 324, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 4, 2016, 8:29 PM CDT for 4 counties in Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2016, 8:29 PM CDT (01:29 UTC)
- Expired
- Oct 4, 2016, 9:17 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 105 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.0
The text
As transmitted.
236
WUUS53 KICT 050129
SVRICT
KSC015-017-073-207-050230-
/O.NEW.KICT.SV.W.0324.161005T0129Z-161005T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT TUE OCT 4 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 930 PM CDT
* AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF
BURNS...OR 20 MILES NORTHEAST OF EL DORADO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...
THRALL AND EUREKA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 94 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
AND EAST CENTRAL KANSAS.
LAT...LON 3793 9568 3779 9657 3808 9663 3835 9636
3817 9635 3817 9596 3804 9596 3804 9579
TIME...MOT...LOC 0129Z 252DEG 41KT 3801 9657
HAIL...1.25IN
WIND...60MPH
$$
RITZMAN2 follow-up statements
131
WWUS53 KICT 050148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE OCT 4 2016
KSC015-050157-
/O.CAN.KICT.SV.W.0324.000000T0000Z-161005T0230Z/
BUTLER KS-
848 PM CDT TUE OCT 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3793 9568 3780 9652 3821 9650 3835 9636
3817 9635 3817 9596 3804 9596 3804 9579
TIME...MOT...LOC 0147Z 252DEG 41KT 3808 9631
$$
KSC017-073-207-050230-
/O.CON.KICT.SV.W.0324.000000T0000Z-161005T0230Z/
CHASE KS-GREENWOOD KS-WOODSON KS-
848 PM CDT TUE OCT 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN CHASE...NORTHERN GREENWOOD AND NORTHWESTERN WOODSON
COUNTIES...
AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MADISON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL AND
EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3793 9568 3780 9652 3821 9650 3835 9636
3817 9635 3817 9596 3804 9596 3804 9579
TIME...MOT...LOC 0147Z 252DEG 41KT 3808 9631
HAIL...1.25IN
WIND...60MPH
$$
MCGUIRE222
WWUS53 KICT 050217
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT TUE OCT 4 2016
KSC017-073-207-050226-
/O.CAN.KICT.SV.W.0324.000000T0000Z-161005T0230Z/
CHASE KS-GREENWOOD KS-WOODSON KS-
917 PM CDT TUE OCT 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE...NORTHERN
GREENWOOD AND NORTHWESTERN WOODSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN AND EAST CENTRAL KANSAS.
LAT...LON 3793 9568 3780 9652 3821 9650 3835 9636
3817 9635 3817 9596 3804 9596 3804 9579
TIME...MOT...LOC 0215Z 252DEG 41KT 3818 9590
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 4, 6:49 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Wichita KS 649 PM CDT TUE OCT 4 2016 ...Updated for 00z Aviation Discussion... .SHORT TERM...(This evening through Thursday night) Issued at 308 PM CDT Tue Oct 4 2016 Forecast highlights: Active weather for early October standards, with severe thunderstorms this afternoon- evening, and more strong/severe storms and heavy rain Thursday late afternoon- night. Much cooler weather by Friday. Latest observational trends in concert with short-term hi-res guidance suggests greatest threat for severe weather this afternoon/evening will be generally along east of a line extending from Lincoln to Lyons to Pratt, and generally along/west of the Flint Hills, along and ahead of an approaching dryline/cold front. Stout deep layer shear oriented nearly perpendicular to the dryline (reference 2pm Norman OK sounding) along with decent instability for October standards will support a handful of supercells initially, with large hail (possibly up to baseball size), damaging winds and a few tornadoes possible. Greatest threat for a tornado or two will be mainly south-central Kansas into Oklahoma, where greatest instability/low-level moisture will reside, and also where storms should stay discrete the longest. Given strong forcing/mid-level cooling, activity should tend to go linear (broken squall line) within 2-3 hours of initiation, with the main threat transitioning to marginally severe hail and wind, although any "tail-end Charlie" storms on the far southern end over south-central/southeast Kansas/Oklahoma could maintain a large hail and possible tornado threat well into the evening. As convection outruns instability, severe threat should tend to wane later in the evening over far southeast Kansas. A lull in activity expected Wednesday, although should see gradually increasing shower/thunderstorm chances by late afternoon over southeast Kansas as 850-600mb warm advection/moisture transport increases ahead of an impressive digging western CONUS trough. These chances will increase/expand for many areas of eastern Kansas Wednesday night, but severe weather is unlikely given marginal instability. Attention then shifts to severe weather and heavy rain potential Thursday late afternoon-night, especially over southeast Kansas, as a strong shortwave and associated strong cold front approach the region. Low-level moisture, precipitable waters and instability looks to increase for this next system, which will favor additional strong/severe storms along with the potential for heavy rain. Heavy rain threat will be amplified by mid/upper flow oriented parallel to the cold front, and especially if the cold front slows down as advertised by the GFS. Will continue to monitor. .LONG TERM...(Friday through Tuesday) Issued at 308 PM CDT Tue Oct 4 2016 *Much* cooler weather spreading south across the region by Friday, with highs in the 60s. Gradual warming trend back into the 70s by Sunday. Slight chances of rain/isolated storms by Sunday afternoon, but not expecting widespread activity. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 649 PM CDT Tue Oct 4 2016 Scattered thunderstorms will continue to progress across eastern Kansas this evening and overnight ahead of an advancing cold front. Activity should clear Hutchinson-Salina by 7-8pm, Wichita by 9-10pm, with activity not getting into Chanute until around 10pm or so. Activity could linger several hours past midnight across southeast Kansas as the front slows down and low-level jet impinges upon it. Later tonight into Wednesday morning, could be looking at MVFR to IFR ceiling/visibilities, as low-level moisture advects back north amidst a diurnally cooled airmass. Confidence is low on any one scenario verifying, so only went MVFR below 2000 ft for now at Wichita-Hutchinson. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 60 83 65 84 / 60 10 40 40 Hutchinson 53 81 61 82 / 50 0 30 30 Newton 56 81 63 81 / 70 10 40 40 ElDorado 59 83 65 82 / 80 10 50 40 Winfield-KWLD 62 85 67 85 / 60 10 50 40 Russell 46 79 54 75 / 10 0 10 10 Great Bend 47 80 55 78 / 10 0 10 10 Salina 51 81 60 81 / 30 0 20 30 McPherson 53 81 60 81 / 50 10 30 30 Coffeyville 64 85 69 87 / 70 20 50 40 Chanute 61 83 67 84 / 70 20 60 50 Iola 61 82 67 84 / 80 20 60 60 Parsons-KPPF 63 85 68 85 / 70 20 60 40 && .ICT Watches/Warnings/Advisories...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...ADK
Hazardous weather outlook, Oct 4, 8:23 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 823 PM CDT TUE OCT 4 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 823 PM CDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING THROUGH ABOUT MIDNIGHT GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. WHILE THE THREAT FOR HIGHER-END SEVERE WEATHER IS DIMINISHING...THE STRONGEST ACTIVITY WILL STILL BE CAPABLE OF PRODUCING UP TO GOLFBALL SIZE HAIL AND 70 MPH WINDS...ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING. A TORNADO CANNOT BE COMPLETELY RULED OUT THROUGH ABOUT 10 PM...BUT THE CHANCE IS SLIM. PATCHY DENSE FOG IS POSSIBLE LATER TONIGHT OVER PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE FOG IS POSSIBLE EARLY WEDNESDAY MORNING OVER PORTIONS OF THE AREA. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS LATE WEDNESDAY AFTERNOON...EXPANDING TO INCLUDE MUCH OF EASTERN KANSAS WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ONCE AGAIN ACROSS THE AREA THURSDAY LATE AFTERNOON AND EVENING...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. HEAVY RAIN AND ASSOCIATED FLOODING IS POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND CENTRAL KANSAS...MAINLY ALONG AND WEST OF THE FLINT HILLS CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 4, 8:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 8 E WICHITA EISENHOWER 37.66N 97.29W
10/04/2016 E0.50 INCH SEDGWICK KS TRAINED SPOTTER
&&
KEDLocal storm report, Oct 4, 8:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 1 WSW DOWNTOWN WICHITA 37.68N 97.36W
10/04/2016 SEDGWICK KS LAW ENFORCEMENT
TREE FELL ON HOUSE.
&&
KEDSpecial weather statement, Oct 4, 8:14 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT TUE OCT 4 2016 KSZ092-093-050145- SUMNER KS-COWLEY KS- 814 PM CDT TUE OCT 4 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SOUTH HAVEN...OR 15 MILES WEST OF ARKANSAS CITY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...OXFORD...SOUTH HAVEN...GEUDA SPRINGS... HUNNEWELL AND STROTHER FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL KANSAS. LAT...LON 3714 9752 3732 9701 3700 9686 3700 9756 TIME...MOT...LOC 0114Z 257DEG 28KT 3704 9732 RITZMAN
Local storm report, Oct 4, 8:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL HUNNEWELL 37.00N 97.41W
10/04/2016 E1.00 INCH SUMNER KS PUBLIC
&&
KEDLocal storm report, Oct 4, 8:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST 9 N EL DORADO 37.95N 96.86W
10/04/2016 E55 MPH BUTLER KS LAW ENFORCEMENT
&&
KEDLocal storm report, Oct 4, 8:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG VALLEY CENTER 37.84N 97.37W
10/04/2016 SEDGWICK KS LAW ENFORCEMENT
TREE FELL ON 300 GALLON PROPANE TANK KNOCKING VALVE OFF.
TIME ESTIMATED.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 31 min |
| Oct 4, 7:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 49 min |
| Oct 4, 7:22 PM CDT | Special Weather Statement | ICT | Marion | 23 min |
| Oct 4, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 28 min |
| Oct 4, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Harvey, Marion | 66 min |
| Oct 4, 7:41 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Oct 4, 7:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 33 min |
| Oct 4, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 20 min |
| Oct 4, 8:14 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Oct 4, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 55 min |
| Oct 4, 9:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| Oct 4, 9:39 PM CDT | Special Weather Statement | ICT | Chautauqua | 36 min |
| Oct 4, 10:09 PM CDT | Special Weather Statement | ICT | Chautauqua | 36 min |
| Oct 4, 10:26 PM CDT | Special Weather Statement | ICT | Montgomery | 49 min |
| Oct 4, 10:56 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 64 min |
| Oct 5, 3:47 AM CDT | Dense Fog Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.